Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 121, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2009, 7:02 PM CDT for 4 counties in Illinois. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2009, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 27, 2009, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Fulton County, IL, Marshall County, IL, Peoria County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:35 PM CDT | TSTM WND DMG | 5 S Princeville, IL | 16 INCH DIAMETER TREE DOWN. TIME ESTIMATED. |
| Jun 27, 7:46 PM CDT | TSTM WND GST 60 | 5 N Peoria, IL | NEAR MOUNT HAWLEY AIRPORT. FROM PEORIA CITY ESDA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 280002
SVRILX
ILC057-123-143-203-280100-
/O.NEW.KILX.SV.W.0121.090628T0002Z-090628T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
702 PM CDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN CENTRAL ILLINOIS...
PEORIA COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 800 PM CDT.
* AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTH OF CAMP GROVE TO 2 MILES NORTH OF AVON...OR
ALONG A LINE EXTENDING FROM 13 MILES WEST OF HENNEPIN TO 18 MILES
SOUTH OF GALESBURG...AND WAS MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LONDON MILLS...
LAURA...
CAMP GROVE...
PRINCEVILLE...
FAIRVIEW...
ELMWOOD...
BRIMFIELD...
HENRY...
OTHER LOCATIONS IN THIS WARNING INCLUDE...BELLEVUE...CANTON...
CHILLICOTHE...DUNLAP...FARMINGTON...HANNA CITY...LACON...PEORIA...
ROME...SPARLAND...SPRING BAY...TRIVOLI AND VARNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4115 8935 4111 8933 4110 8905 4050 8995
4054 9046 4068 9046 4071 9041 4072 8999
4095 8999 4098 8994 4098 8965 4115 8963
TIME...MOT...LOC 0002Z 283DEG 26KT 4124 8956 4069 9041
$$
SMITH1 follow-up statement
000
WWUS53 KILX 280015
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CDT SAT JUN 27 2009
ILC057-123-143-203-280100-
/O.CON.KILX.SV.W.0121.000000T0000Z-090628T0100Z/
FULTON IL-MARSHALL IL-WOODFORD IL-PEORIA IL-
715 PM CDT SAT JUN 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR PEORIA...NORTHWESTERN WOODFORD...MARSHALL AND NORTHERN FULTON
COUNTIES...
AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF HENRY TO ELLISVILLE...MOVING EAST
AT 30 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...MONICA...
PRINCEVILLE...MIDDLE GROVE...FAIRVIEW...FIATT...LAWN RIDGE...
ELMWOOD...BRIMFIELD...HENRY AND FARMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4115 8935 4111 8933 4110 8905 4050 8995
4054 9046 4068 9046 4071 9041 4072 8999
4095 8999 4098 8994 4098 8965 4115 8963
TIME...MOT...LOC 0015Z 283DEG 26KT 4122 8944 4067 9029
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:45 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 27, 1:45 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT SAT JUN 27 2009 .DISCUSSION... ISSUED 130 PM CDT SAT JUN 27 2009 MAJOR PATTERN CHANGE TO BRING A COOLER AND MUCH LESS HUMID AIR MASS SOUTHEAST INTO CNTRL IL STARTING SUNDAY. COLD FRONT...WHICH WILL BRING THE PLEASANT WEATHER INTO THE AREA...WAS LOCATED JUST WEST OF DES MOINES AND WILL PUSH EAST INTO THE ILLINOIS RIVER VALLEY BY LATE THIS EVENING AND EAST OF OUR FORECAST AREA BY DAWN ON SUNDAY. FAIRLY STRONG TROF FOR THIS TIME OF YEAR EXPCTD TO DEVELOP OVR THE ERN LAKES EARLY NEXT WEEK KEEPING US IN A NORTHWESTERLY FLOW PATTERN THRU THE PERIOD. SHORT TERM...TONIGHT THROUGH TUESDAY MIXED LAYER CAPES OF AROUND 3200 J/KG EARLY THIS EVENING COUPLED WITH DECENT MOISTURE CONVERGENCE ALONG THE APPROACHING COLD FRONT WL HELP TO BREAK ANY REMAINING CAP AND FUEL THE THUNDERSTORMS WITH THE HIGHER POPS ACRS THE WEST AND NORTH THIS EVENING. FORECAST SOUNDINGS STILL INDICATING UNIDIRECTIONAL SHEAR WITH MOST LIKELY CONVECTIVE MODE BEING A SQUALL LINE WITH EMBEDDED BOWS THIS EVENING...WITH A GRDL DECREASE IN INTENSITY AS THE STORMS SHIFT FURTHER EAST OVERNIGHT. PRIMARY THREAT WITH THE STORMS THIS EVE WL BE WITH DAMAGING STRAIGHT LINE WINDS AND PSBLY SOME HAIL... ALTHOUGH FREEZING LVLS/WBZ HEIGHTS WERE STILL FCST TO BE HIGH THRU THE EVENING HOURS. ANY LINGERING SHOWERS ACRS THE FAR SOUTHEAST SHOULD EXIT THE FCST AREA SUNDAY MORNING WITH GUSTY NORTHWEST WINDS USHERING IN A MUCH MORE PLEASANT AIR MASS FOR THE RMDR OF THE SHORT TERM PERIOD. MODELS HAVE BACKED OFF SOME FROM PREVIOUS RUNS WITH RESPECT TO THE PSBLTY OF ISOLD SHOWERS/THUNDER MONDAY AFTN AS LOW AND MID LEVEL LAPSE RATES STEEPEN DURING THE AFTN HOURS WITH THE UPPER LOW/COLDER TEMPS ALOFT SHIFTING SE INTO THE LOWER LAKES. A SECONDARY VORT MAX AND WEAK FRONTAL BOUNDARY FCST TO PUSH ACRS THE FCST AREA ON TUESDAY. FORECAST SOUNDINGS CONTINUE TO ADVERTISE A VERY DRY AIR MASS IN PLACE SO WL NOT ADD ANY POPS INTO THE FORECAST ATTM. GUID NUMBERS LOOK REASONABLE THRU MONDAY WITH A MAV/MET BLEND BUT WITH MID 50 DEW POINTS FORECAST ACRS THE AREA FOR THE OVERNIGHT HOURS OF MONDAY AND TUESDAY...WL TEND TO FOLLOW THE COOLER GUID VALUES. LONG TERM...WEDNESDAY THROUGH SATURDAY STILL SEEING SOME SIGNIFICANT TIMING DIFFERENCES BETWEEN THE OPERATIONAL GFS AND ECMWF DURING THIS PERIOD. THE GFS CONTINUES TO SHIFT THE UNSEASONABLY STRONG EASTERN LAKES UPPER LOW OFF TO THE EAST FASTER THAN THE 00Z RUN OF THE ECMWF. THE LATEST UKMET AND CMC MODELS SUGGEST A SOLUTION SIMILAR TO THE GFS WITH A QUICKER MOVMT TO THE ERN LAKES UPPER LOW LATER IN THE PERIOD. FOR NOW WL CONTINUE TO SIDE WITH THE MORE CONSISTENT ECMWF SOLUTION WHICH WILL LEAD TO SEASONABLY WARM TEMPERATURES DURING THE PERIOD WITH LITTLE IF ANY RAINFALL. SMITH && .AVIATION... ISSUED 1213 PM CDT SAT JUN 27 2009 COLD FRONT OVER CENTRAL IOWA INTO EXTREME NORTHWEST MISSOURI EARLY THIS AFTERNOON STILL ON SCHEDULE TO PUSH ACROSS TERMINAL SITES OVERNIGHT. VERY LITTLE CHANGED FROM 12Z TAF SET AS CONVECTION STILL LOOKS LIKE IT WILL BE CONFINED TO A NARROW AXIS NEAR THE FRONT. WILL INTRODUCE VCTS EVERYWHERE 2-3 HOURS PRIOR TO FRONTAL PASSAGE WITH AN ASSOCIATED TEMPO GROUP WITH VISIBILITIES DOWN TO 3SM. CONVECTION COULD BE LOCALLY INTENSE AND WILL NEED TO BE MONITORED CLOSELY IN THIS NARROW WINDOW. FOLLOWING FRONTAL PASSAGE WINDS WILL COME AROUND TO NW AND RAPID DRYING SHOULD COMMENCE KEEPING ANY BR FROM DEVELOPING. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ040-047-049-050. &&
Hazardous weather outlook, Jun 27, 3:09 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SAT JUN 27 2009 ILZ040-047-049-050-281100- CASS-MORGAN-SCHUYLER-SCOTT- 309 PM CDT SAT JUN 27 2009 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT MUGGY CONDITIONS THIS AFTERNOON WILL COMBINE WITH TEMPERATURES IN THE LOWER TO MIDDLE 90S TO PRODUCE HEAT INDEX VALUES NEAR 100 DEGREES. THESE HOT AND HUMID CONDITIONS SHOULD PERSIST INTO EARLY EVENING. A COLD FRONT WILL APPROACH THE AREA THIS EVENING BRINGING A CHANCE FOR THUNDERSTORMS AND POSSIBLY LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 7 PM AND 11 PM. THE ILLINOIS RIVER WILL REMAIN IN FLOOD THROUGH AT LEAST NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ041>043-048-051>053-281100- CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-SANGAMON- 309 PM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH THE AREA THIS EVENING BRINGING A CHANCE FOR THUNDERSTORMS AND POSSIBLY LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 8 PM AND MIDNIGHT. THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 700 PM TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-281100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 309 PM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS TONIGHT ALONG A COLD FRONT THAT WILL BE MOVING THROUGH ILLINOIS. MOST OF THE ACTIVITY SHOULD BE LATE THIS EVENING INTO THE OVERNIGHT HOURS. NO WIDESPREAD SEVERE STORMS ARE EXPECTED...HOWEVER SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036>038-281100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 309 PM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH THE AREA THIS EVENING BRINGING A CHANCE FOR THUNDERSTORMS AND POSSIBLY LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 7 PM AND MIDNIGHT. THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 600 PM TONIGHT. BARKER
In the hours before
Local storm report, Jun 27, 6:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND GST GALESBURG 40.95N 90.38W
06/27/2009 E60 MPH KNOX IL TRAINED SPOTTER
TRAINED SPOTTER IN A CAR WASH ESTIMATED 60 MPH WIND GUST.
RELYAED BY WFO DVN.
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, McLean, Marshall, Mason, Peoria, Tazewell and 1 more | 60 min |
| Jun 27, 7:51 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Menard, Schuyler | 54 min |
| Jun 27, 8:23 PM CDT | Areal Flood Advisory | ILX | Fulton, Knox, Marshall, Peoria, Stark | 3 hr |
| Jun 27, 8:29 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Logan, Mason, Menard, Schuyler, Tazewell | 46 min |
| Jun 27, 8:52 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 38 min |
| Jun 27, 8:57 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Menard, Sangamon | 48 min |
| Jun 27, 9:19 PM CDT | Areal Flood Advisory | ILX | Cass, Logan, Mason, Menard, Schuyler | 3 hr |
| Jun 27, 9:42 PM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.